Coupon Accepted Successfully!


Open Flashcards

Cutaneous Tuberculosis and Ami

5 out of 8

A tuberculous patient treated with 4 drugs, presented with neuropathy. The treatment should be: (AIPG 2011)

A Change the drug and start second line

B Continue treatment

C Stop isoniazid and give pyridoxine

D Stop ATT

Ans. C
Stop isoniazid and give pyridoxine

1). Isoniazid (INH) is a synthetic, bactericidal antitubercular drug, which is active against many mycobacteria, primarily those that are actively dividing.

2). About 75-95% is excreted by kidneys within 24 hours.

3). Isoniazid has been reported to cause severe hepatitis which is more prevalent in patients over 50 years of age.

4). If signs and symptoms of hepatotoxicity occur, rifampin, isoniazid, and pyrazinamide combination should be discontinued immediately.

5). Peripheral neuritis due to isoniazid usually can be prevented by administration of pyridoxine (10 to 25 mg per day).

6). Pyridoxine is recommended for patients at risk of neuritis, such as patients over 65 years of age, pregnant women, patients with diabetes mellitus, chronic renal failure, alcoholism, or malnutrition, and patients taking anticonvulsant medications.

Cutaneous Tuberculosis and Ami Flashcard List

8 flashcards